← Search

The Review of Economics and Statistics Vol. 73 No. 2 1991

The Reliability of Ml Estimators of Systems of Demand Equations: Evidence from OECD Countries

Saroja Selvanathan

Abstract

In large demand systems, when the unknown error covariance matrix is approximated by its usual maximum likelihood estimator, the coefficient estimates are known to suffer from two problems: (1) the asymptotic standard errors severely understate the sampling variability of the estimates and (2) the efficiency of the maximum likelihood coefficient estimates is greatly impaired. In this paper, the author proposes an alternative estimator for the covariance matrix and evaluates its performance. Using time-series data for OECD countries, the author finds that there is a spectacular improvement.

DOI
10.2307/2109527
Volume
73
Issue
2
Pages
346
Sources
crossref openalex

Cite